I started aviane in about January ... Every thing ha been normal til last month.. I didn't have a period just spotting for about 2 days.. Was that my period? & also this month I'm almost done with my 3rd week of pills & I still haven't had my period??? When will I get it , what is the problem? I'm 15 by the way
The spotting could very well have been your period. Birth control pills work in several ways. First and foremost they stop a woman from ovulating. You DO NOT ovulate while on birth control pills when they are taken properly.If there is no egg released then there is no way for pregnancy to happen no matter how much sperm is present. This is why once a girl is on the Pill long enough to be protected (usually seven consecutive days on the Pill, or to be extra safe, after the first cycle or pack of pills) her partner doesnt need to pull out or withdraw the penis before ejaculation (cumming). The reason to use condoms once the Pill is active in your system is to protect you from STD's, not for contraception-your Pill is your contraceptive as long as you have been taking it regularly, every day at roughly the same time of day. BCP's have a couple of back up actions too. One of those is a reduction in the uterine lining. Normally, every month a woman's body builds up a nice bloody, plushy lining in case of a fertilized egg, the embryo will implant itself into this lining for protection and nourishment until the placenta fully develops. If an egg is not fertilized, which is the case most months, the lining is not needed so it is shed. This constitutes what we call our "period"-this shedding of the lining. With birth control pills (BCP), the hormones cause less lining to build up. This makes the uterus less hospitable to a fertilized egg and it also reduces the amount of lining shed so our periods are lighter and shorter in duration when we take BCP's. The other way they work is to make the cervical mucus very thick and this makes it harder for the sperm to "swim" to meet up with an egg (if one were present). You may be one of the lucky women who only experience very light spotting while on the Pill. Enjoy it! It is normal and just a beneficial side effect of the Pill. Your period should come during the 4th week, this is the week that you take the green tablets. The orange tablets have the active hormone. The green tablets are inert which means they dont have any active hormone in them. They are there to remind you to take a pill each day. If you happen to miss a green pill, you dont have to worry since they are not active pills. If you miss an orange one, you need to make it up as soon as you remember and use a barrier back up method, like condoms, for seven days after the missed pill if you have sex in those seven days after you miss an orange pill or you can just not have sex those seven days. The other time to be sure to use back up is when you have to take antibiotics. Antibiotics can reduce the effectiveness of BCP's and this can cause you to ovulate even if you take your pill correctly. So if you ever have to take antibiotics, you need to use a barrier back up method (condoms), or abstain, the entire time you are taking antibiotics and for seven days after you finish. You want to keep taking your BCP too, you just cant rely on it as your only protection when you take antibiotics. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2012 • 1 answer
Posted 15 Oct 2013 • 2 answers
I have missed almost two periods now. It has been almost 60 days since the ending of my last period?
Posted 10 Mar 2015 • 1 answer
Posted 13 Mar 2016 • 0 answers
Posted 15 Feb 2018 • 0 answers